MAUDE Adverse Event Report: SOLTA MEDICAL INC. THERMAGE CPT SYSTEM TIP; ELECTROSURGICAL, CUTTING & COAGULATION & ACC.

SOLTA MEDICAL INC. THERMAGE CPT SYSTEM TIP; ELECTROSURGICAL, CUTTING & COAGULATION & ACC.
Model Number TTNS0.25NB1-450
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Burn(s) (1757); Blister (4537); Hyperpigmentation (4837)
Date of Event 01/13/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A user facility reported that a patient experienced burns and blisters on their eye area following a thermae cpt treatment.Solta medical branded cryogen and two bottles of coupling fluid was used with the highest level of treatment at 4.0.Prior to the procedure the patient was administered dormicum as an anesthetic.Eye shields were inserted and treatment was delivered to the patient's eye areas.No system errors occurred during the treatment.This is the first time the treatment tip has been used and it was inspected prior to treatment with no discrepancies found.The tip was not inspected again throughout the procedure.The day following the procedure the patient observed burns and blisters around one eye.The patient had not undergone any other treatments in the same symptom area on the procedure date or within 90 days prior.The patient did receive btl exilis radio-frequency treatment to the symptom area on october 7, 2023.The patient¿s current outcome is not known at this time.A solta medical reviewer examined photos of the patient injury.One picture showed crusting under the eye and hyperpigmented areas around the eye.The second picture showed an open blister under the eye and hyperpigmented areas around the eye.
 
Additional Manufacturer Narrative
The data log from the event was reviewed.Several force-related errors occurred during treatment.Based on available information the system and handpiece performed as expected.The treatment tip was requested to be returned for evaluation but has not yet arrived.The investigation is ongoing.
 
Additional Manufacturer Narrative
The data log and treatment tip from the event were returned and evaluated.The data log showed several force related errors had occurred during treatment.Errors indicate a recoverable problem that requires operator intervention.If the error occurs during a radio-frequency treatment, the radio-frequency delivery will be stopped, then a post-cooling step will be completed prior to generating an ¿error tone¿ and displaying the event code and event message.After the error tone, the system will transition into "action required" mode and will display text with instructions for the operator indicating what action may be required to resolve the issue.Based on the evaluation of the data, the handpiece and system performed as expected.Evaluation of the treatment tip found no issues with related to this event.The tip passed flow, leak, and thermistor testing and visual inspection.No dents, scratches, blemishes or dielectric breakdown was observed.Functional testing could not be performed due to all treatments being used.Burns and blisters are known possible adverse patient reactions to thermage cpt treatment.Thermage system technical user¿s manual states the procedure may produce heating in the upper layers of the skin, causing burns and subsequent blister and scab formation.There is a small chance of scar formation.Application of topical steroidal or antibiotic preparations may be of benefit.A review of the manufacturing records showed all requirements were met.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.Review of manufacturing records show final manufacturing test verification specifications are acceptable.No non-conformities or anomalies found related to this complaint when reviewing the device history record for the serial number.Based on the available information, this event is a known possible reaction to treatment.No corrective action is necessary at this time.
 
Additional Manufacturer Narrative
The event no longer meets reportability requirements.The investigation and conclusions from our initial assessment remain unchanged.
 
Event or Problem Description
Solta received information on the patient's current status and outcome.The patient still has some redness remaining on their lower eyelids however no permanent scarring is expected.The medical reviewer has reassessed the file and with the new information has deemed the event not serious.As such, the event no longer meets reportability requirements.

Brand Name
THERMAGE CPT SYSTEM TIP
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACC.
Manufacturer (Section D)
SOLTA MEDICAL INC.
11720 n creek pkwy n
suite 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL INC.
11720 n creek pkwy n
suite 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 n creek pkwy n
suite 100
bothell, WA 98011
4254202135
MDR Report Key18753922
Report Number3011423170-2024-00127
Device Sequence Number19768249
Product Code GEI
UDI-Device Identifier00850608002278
UDI-Public00850608002278
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K173759
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTTNS0.25NB1-450
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
06/18/2024
Initial Report FDA Received Date02/21/2024
Supplement Report FDA Received Date04/08/2024
07/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DORMICUM
Patient SexUnknown